MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4004C0615
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned pc400 confirmed that the embolization coil was detached from the pusher assembly and revealed that the pusher assembly was kinked and fractured.If the pc400 is advanced against resistance during use, damage such as kink and fracture on the pusher assembly may occur.If the pusher assembly is fractured, the pull wire may retract from the distal tip of the pusher assembly, causing the embolization coil to detach.Further evaluation revealed offset coil winds along the length of the embolization coil.This damage may have occurred during advancement against resistance and during removal of the coil from the procedure.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right vertebral artery using a penumbra coil 400 (pc400), a px slim delivery microcatheter (px slim), and a non-penumbra long sheath.During the procedure, the physician experienced resistance while attempting to advance the pc400 through the px slim.The physician then attempted to remove the pc400 and experienced resistance.It was reported that the pc400 became stuck and unintentionally detached.The physician then used a snare device to remove the pc400 from the patient.The physician decided to use smaller diameter coils to continue the procedure and therefore, discontinued use of the px slim.The procedure was completed using non-penumbra coils and a non-penumbra microcatheter.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key20313324
Report Number3005168196-2024-00330
Device Sequence Number18143997
Product Code HCG
UDI-Device Identifier00814548010885
UDI-Public00814548010885
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K103305
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/26/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4004C0615
Device Lot NumberF106756
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2024
Initial Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale
Date Report Sent to FDA01/01/2005